Alert archive / California / High Wind Warnings in 2020
High Wind Warning 4, NWS Hanford, CA
NWS Hanford, CA issued this high wind warning at Dec 6, 2020, 2:13 AM PST. It took effect at Dec 6, 2020, 10:00 PM PST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2020, 2:13 AM PST (10:13 UTC)
- In effect from
- Dec 6, 2020, 10:00 PM PST
- Expired
- Dec 7, 2020, 11:51 AM PST
- In force
- 14 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
287 WWUS76 KHNX 061013 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 213 AM PST Sun Dec 6 2020 CAZ192-061900- /O.UPG.KHNX.HW.A.0003.201207T0600Z-201208T0600Z/ /O.NEW.KHNX.HW.W.0004.201207T0600Z-201208T0600Z/ Central Sierra- Including the cities of Devils Postpile, Florence Lake, Lake Thomas Edison, Tuolumne Meadows, Bass Lake, Fish Camp, and Wawona 213 AM PST Sun Dec 6 2020 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST MONDAY... * WHAT...Northeast winds 25 to 35 mph with canyon wind gusts up to 60 mph. Wind gusts up to 70 mph possible along the Sierra Nevada crest. * WHERE...Central Sierra Nevada from Yosemite to Kings Canyon National Park. * WHEN...From 10 PM this evening to 10 PM PST Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of high tree mortality may see widespread tree damage in strong wind gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ ab
4 follow-up statements
005 WWUS76 KHNX 061838 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1038 AM PST Sun Dec 6 2020 CAZ192-070630- /O.CON.KHNX.HW.W.0004.201207T0600Z-201208T0600Z/ Central Sierra- Including the cities of Devils Postpile, Florence Lake, Lake Thomas Edison, Tuolumne Meadows, Bass Lake, Fish Camp, and Wawona 1038 AM PST Sun Dec 6 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST MONDAY... * WHAT...Northeast winds 25 to 35 mph with canyon wind gusts up to 60 mph. Wind gusts up to 70 mph possible along the Sierra Nevada crest. * WHERE...Central Sierra Nevada from Yosemite to Kings Canyon National Park. * WHEN...From 10 PM this evening to 10 PM PST Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ BSO
713 WWUS76 KHNX 070603 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1003 PM PST Sun Dec 6 2020 CAZ192-071415- /O.CON.KHNX.HW.W.0004.000000T0000Z-201208T0600Z/ Central Sierra- Including the cities of Devils Postpile, Florence Lake, Lake Thomas Edison, Tuolumne Meadows, Bass Lake, Fish Camp, and Wawona 1003 PM PST Sun Dec 6 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST MONDAY... * WHAT...Northeast winds 25 to 35 mph with canyon wind gusts up to 60 mph. Wind gusts up to 70 mph possible along the Sierra Nevada crest. * WHERE...Central Sierra Nevada from Yosemite to Kings Canyon National Park. * WHEN...From 10 PM this evening to 10 PM PST Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
358 WWUS76 KHNX 071407 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 607 AM PST Mon Dec 7 2020 CAZ192-080015- /O.CON.KHNX.HW.W.0004.000000T0000Z-201208T0600Z/ Central Sierra- Including the cities of Devils Postpile, Florence Lake, Lake Thomas Edison, Tuolumne Meadows, Bass Lake, Fish Camp, and Wawona 607 AM PST Mon Dec 7 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...East to Northeast winds 25 to 35 mph with canyon wind gusts up to 60 mph. Wind gusts up to 70 mph possible along the Sierra Nevada crest. * WHERE...Central Sierra Nevada from Yosemite to Kings Canyon National Park. * WHEN...From 10 PM this evening to 10 PM PST Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
543 WWUS76 KHNX 071951 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1151 AM PST Mon Dec 7 2020 CAZ192-072100- /O.CAN.KHNX.HW.W.0004.000000T0000Z-201208T0600Z/ Central Sierra- Including the cities of Devils Postpile, Florence Lake, Lake Thomas Edison, Tuolumne Meadows, Bass Lake, Fish Camp, and Wawona 1151 AM PST Mon Dec 7 2020 ...HIGH WIND WARNING IS CANCELLED... The High Wind Warning has been cancelled. Winds have weakened in this area, and gusts are no longer expected to reach warning criteria. $$ BSO
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Dec 5, 1:36 PM PST, 12 hours 37 minutes earlier.
Area forecast discussion, Dec 5, 1:36 PM PST, 12 hours 37 minutes before
Area Forecast Discussion National Weather Service Hanford CA 136 PM PST Sat Dec 5 2020 .SYNOPSIS...Dry weather with mild afternoons and chilly nights will continue through at least the next 7 days. A low pressure system dropping from the Great Basin into southern California will bring a period of breezy to windy conditions over the mountain areas Sunday night into Monday night. && .DISCUSSION...Satellite loops show a band of high clouds moving along the coast of CA and inland into our forecast area this afternoon. A high amplitude ridge of high pressure remains situated over much of the Western U.S. and into southern Canada. Temperatures will continue mild, or with daily highs running several degrees above average, during the afternoons today through next weekend. Low temperatures will fall to near the freezing mark in the coldest San Joaquin Valley locations at least tonight and again Sunday night. A strong upper-level low is progged to approach our forecast area by late Sunday night. This feature will likely produce strong northeasterly winds over the ridgetops and below the westward- facing passes and canyons in the Sierra Nevada from late Sunday night through Monday evening. The strongest gusts are expected in the high country mainly around Yosemite and south towards Kings Canyon NP; gusts could reach around 55 to 70 miles per hour in quite a few spots. Thus, have issued a High Wind Watch to cover this portion of the Sierra Nevada from late Sunday night until Monday evening. As the low moves towards Southern California during the day on Monday, expect gusty easterly winds to spread southward, with some downsloping possible into westward-facing canyons in the southern Sierra Nevada and Kern County mountain areas. This may produce challenges in terms of forecasting temperatures, as well as low humidity, on Monday and into Tuesday. The upper-level low will continue its journey southward and move over Southern California by Monday night, and winds will likely decrease a bit in the southern Sierra Nevada, especially south of Kings Canyon NP into the Kern County mountains. However, dry conditions will persist on Tuesday and for the next several days, as a high pressure pattern will return. No precipitation is expected for at least the next seven days. && .AVIATION...Areas of MVFR visibilities in haze and mist in the San Joaquin Valley. Otherwise, VFR conditions will prevail for the next 24 hours across the Central CA Interior. && .AIR QUALITY ISSUES... On Sunday December 6 2020... Fireplace/Wood Stove Burning Status is: No Burning Unless Registered in Fresno... Kern... Kings... Madera and Tulare Counties. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Sunday evening through Monday evening for CAZ192. Fire Weather Watch from late Sunday night through Tuesday afternoon for CAZ593>597. && Public/Aviation/Fire Wx...BSO PIO/IDSS..................CMC weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 11:16 AM PST | Red Flag Warning | HNX | Fresno, Kern, Tulare | 55 hr |
Nearby
High Wind Warnings in California, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.